Tuesday, January 22, 2008

This is mind boggling
Why is it that when I'm pregnant, I take more medications than I do when I'm not pregnant? Isn't this supposed to be a time to lay off the pills? And, I'm only 5 weeks pregnant! How is this happening already?! I don't take medications to begin with. Bill always tells me, "Well, if you have a headache, go take a Tylenol", to which I respond by moaning & keeping myself firmly planted on the couch - sans pills.

Here's the lovely list of medicated conditions I'm already experiencing (& it makes me feel like a senior citizen to be falling apart like this):

  1. Hyperemesis - Zofran (this I have, but I'm waiting to take until I'm actually living in the bathroom due to insurance being difficult)
  2. Insomnia/late night nausea - Unisom
  3. Heartburn/acid reflux - Prilosec
  4. Constipation - Colace ( for when I start Zofran. TMI, but too bad. It is what it is & that's what happens when you take Zofran. Or when you're pregnant, for that matter)
  5. Headaches - Tylenol (I'm also holding off on this until my brain explodes because I don't want to take all of these medications)
  6. Prenatal - Duh (I'm calling this a medication because it tastes like HOT GARBAGE & it's almost too much to keep down)
See? Isn't that ridiculous? I think so. I'm holding off on three of these until I think I'm going to die, then I'll take them. Two of them are extremely necessary, as I've tried going without & paid the price. Unisom to sleep through the night & not get up to puke is a must & as of last night, Prilosec is a need as I could only sleep on my left side (the WRONG side) without feeling like my throat was on fire. Yuck.

Anyway, time to swallow the hot garbage pill, then my sleeping & heartburn pills. Good night.

3 comments:

Liz said...

I've also got a line up of pills, including my thyroid meds and my special prenatal...
My prenatal vitamin was (is?) making my nausea and vomiting worse, so my OB changed me to PremisisRx, a prenatal with no iron (which can cause nausea/exacerbate nausea) and beaucoup B6 (which helps reduce the nausea). I still had a hard time keeping it down, so now I take it at night and that seems to help.
Just a little assvice in hopes that it can help you feel a *little* bit better.

Kayce said...

I had my many bottles of pills with both pregnancies too. I had my zofran, heartburn medicine, prenatals, migraine medicine, and then with BabyN, my terbutaline and progesterone shots. I was also prone to infections and had at least three antibiotics both times. I realized just last night how much less expensive this year should be without having to spend all that money at the pharmacy.

Anonymous said...

To someone who doesn't take medicine, I'm sure that seems like a lot, but at least you are healthy and don't have to take medicines that can harm the baby (5% risk) just so that you yourself can stay alive.